Alert archive / California / Gale Warnings in 2009

Gale Warning 26, NWS San Francisco Bay Area, CA

December 21, 2009

NWS San Francisco Bay Area, CA issued this gale warning at Dec 21, 2009, 2:21 AM PST. It took effect at Dec 22, 2009, 9:00 AM PST. It was in force for . No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 21, 2009, 2:21 AM PST (10:21 UTC)
In effect from
Dec 22, 2009, 9:00 AM PST
Expired
Dec 21, 2009, 2:33 PM PST
In force
Issued by
NWS San Francisco Bay Area, CA

The text

As transmitted, in the capitals the NWS used until 2016.

649 
WHUS76 KMTR 211021
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
221 AM PST MON DEC 21 2009

PZZ575-211830-
/O.CON.KMTR.SC.Y.0146.091222T0900Z-091222T1700Z/
/O.UPG.KMTR.GL.A.0008.091222T1700Z-091223T1100Z/
/O.NEW.KMTR.GL.W.0026.091222T1700Z-091223T1000Z/
WATERS FROM PIGEON PT. TO PT. PIEDRAS BLANCAS CA FROM 10 TO 60 NM-
221 AM PST MON DEC 21 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM PST
TUESDAY...
...GALE WARNING IN EFFECT FROM 9 AM TUESDAY TO 2 AM PST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 9 AM TUESDAY TO 2 AM PST
WEDNESDAY. THE GALE WATCH IS NO LONGER IN EFFECT. A SMALL CRAFT
ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM PST TUESDAY. 

A STORM SYSTEM MOVING INLAND LATER TODAY WILL CAUSE WINDS TO
INCREASE OUT OF THE NORTH. THE STRONGEST WINDS WILL BE TUESDAY
AND STRONGEST SOUTH OF POINT PINOS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ565-211830-
/O.CON.KMTR.SC.Y.0146.091222T0900Z-091222T1700Z/
/O.UPG.KMTR.GL.A.0008.091222T1700Z-091223T1100Z/
/O.NEW.KMTR.GL.W.0026.091222T1700Z-091223T1000Z/
POINT PINOS TO POINT PIEDRAS BLANCAS TO 10 NM-
221 AM PST MON DEC 21 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM PST
TUESDAY...
...GALE WARNING IN EFFECT FROM 9 AM TUESDAY TO 2 AM PST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 9 AM TUESDAY TO 2 AM PST
WEDNESDAY. THE GALE WATCH IS NO LONGER IN EFFECT. A SMALL CRAFT
ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM PST TUESDAY. 

A STORM SYSTEM MOVING INLAND LATER TODAY WILL CAUSE WINDS TO
INCREASE OUT OF THE NORTH. THE STRONGEST WINDS WILL BE TUESDAY
AND STRONGEST SOUTH OF POINT PINOS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ570-211830-
/O.EXT.KMTR.SC.Y.0146.091222T0400Z-091223T1000Z/
WATERS FROM PT. ARENA TO PIGEON PT. CA FROM 10 TO 60 NM-
221 AM PST MON DEC 21 2009

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 8 PM THIS EVENING TO
2 AM PST WEDNESDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 8 PM THIS EVENING
TO 2 AM PST WEDNESDAY. 

A STORM SYSTEM MOVING INLAND LATER TODAY WILL CAUSE WINDS TO
INCREASE OUT OF THE NORTH. THE STRONGEST WINDS WILL BE TUESDAY
AND STRONGEST SOUTH OF POINT PINOS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ540-211830-
/O.EXT.KMTR.SC.Y.0146.091222T0400Z-091223T1000Z/
POINT ARENA TO POINT REYES TO 10 NM-
221 AM PST MON DEC 21 2009

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 8 PM THIS EVENING TO
2 AM PST WEDNESDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 8 PM THIS EVENING
TO 2 AM PST WEDNESDAY. 

A STORM SYSTEM MOVING INLAND LATER TODAY WILL CAUSE WINDS TO
INCREASE OUT OF THE NORTH. THE STRONGEST WINDS WILL BE TUESDAY
AND STRONGEST SOUTH OF POINT PINOS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ545-211830-
/O.EXT.KMTR.SC.Y.0146.091222T0400Z-091223T1000Z/
POINT REYES TO PIGEON POINT TO 10 NM-
221 AM PST MON DEC 21 2009

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 8 PM THIS EVENING TO
2 AM PST WEDNESDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 8 PM THIS EVENING
TO 2 AM PST WEDNESDAY. 

A STORM SYSTEM MOVING INLAND LATER TODAY WILL CAUSE WINDS TO
INCREASE OUT OF THE NORTH. THE STRONGEST WINDS WILL BE TUESDAY
AND STRONGEST SOUTH OF POINT PINOS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ560-211830-
/O.EXT.KMTR.SC.Y.0146.091222T0900Z-091223T1000Z/
PIGEON POINT TO POINT PINOS TO 10 NM-
221 AM PST MON DEC 21 2009

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 1 AM TUESDAY TO 2 AM
PST WEDNESDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 1 AM TUESDAY TO
2 AM PST WEDNESDAY. 

A STORM SYSTEM MOVING INLAND LATER TODAY WILL CAUSE WINDS TO
INCREASE OUT OF THE NORTH. THE STRONGEST WINDS WILL BE TUESDAY
AND STRONGEST SOUTH OF POINT PINOS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


THIS PRODUCT DOES NOT INCLUDE INFORMATION ON SEVERE THUNDERSTORMS 
AND WATERSPOUTS. SEE PRODUCTS SUCH AS SPECIAL MARINE 
WARNINGS...MARINE WEATHER STATEMENTS...WATCH COUNTY 
NOTIFICATIONS AND THE HAZARDOUS WEATHER OUTLOOK.
2 follow-up statements
774 
WHUS76 KMTR 211629
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
829 AM PST MON DEC 21 2009

PZZ575-220030-
/O.CON.KMTR.SC.Y.0146.091222T0900Z-091222T1700Z/
/O.CON.KMTR.GL.W.0026.091222T1700Z-091223T1000Z/
WATERS FROM PIGEON PT. TO PT. PIEDRAS BLANCAS CA FROM 10 TO 60 NM-
829 AM PST MON DEC 21 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM PST
TUESDAY...
...GALE WARNING REMAINS IN EFFECT FROM 9 AM TUESDAY TO 2 AM PST
WEDNESDAY...

A GALE WARNING REMAINS IN EFFECT FROM 9 AM TUESDAY TO 2 AM PST
WEDNESDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM TO
9 AM PST TUESDAY. 

A STORM SYSTEM MOVING INLAND LATER TODAY WILL CAUSE WINDS TO
INCREASE OUT OF THE NORTH. THE STRONGEST WINDS WILL BE TUESDAY
AND STRONGEST SOUTH OF POINT PINOS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ565-220030-
/O.CON.KMTR.SC.Y.0146.091222T0900Z-091222T1700Z/
/O.CON.KMTR.GL.W.0026.091222T1700Z-091223T1000Z/
POINT PINOS TO POINT PIEDRAS BLANCAS TO 10 NM-
829 AM PST MON DEC 21 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM PST
TUESDAY...
...GALE WARNING REMAINS IN EFFECT FROM 9 AM TUESDAY TO 2 AM PST
WEDNESDAY...

A GALE WARNING REMAINS IN EFFECT FROM 9 AM TUESDAY TO 2 AM PST
WEDNESDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM TO
9 AM PST TUESDAY. 

A STORM SYSTEM MOVING INLAND LATER TODAY WILL CAUSE WINDS TO
INCREASE OUT OF THE NORTH. THE STRONGEST WINDS WILL BE TUESDAY
AND STRONGEST SOUTH OF POINT PINOS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ570-220030-
/O.CON.KMTR.SC.Y.0146.091222T0400Z-091223T1000Z/
WATERS FROM PT. ARENA TO PIGEON PT. CA FROM 10 TO 60 NM-
829 AM PST MON DEC 21 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING
TO 2 AM PST WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING
TO 2 AM PST WEDNESDAY. 

A STORM SYSTEM MOVING INLAND LATER TODAY WILL CAUSE WINDS TO
INCREASE OUT OF THE NORTH. THE STRONGEST WINDS WILL BE TUESDAY
AND STRONGEST SOUTH OF POINT PINOS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ540-220030-
/O.CON.KMTR.SC.Y.0146.091222T0400Z-091223T1000Z/
POINT ARENA TO POINT REYES TO 10 NM-
829 AM PST MON DEC 21 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING
TO 2 AM PST WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING
TO 2 AM PST WEDNESDAY. 

A STORM SYSTEM MOVING INLAND LATER TODAY WILL CAUSE WINDS TO
INCREASE OUT OF THE NORTH. THE STRONGEST WINDS WILL BE TUESDAY
AND STRONGEST SOUTH OF POINT PINOS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ545-220030-
/O.CON.KMTR.SC.Y.0146.091222T0400Z-091223T1000Z/
POINT REYES TO PIGEON POINT TO 10 NM-
829 AM PST MON DEC 21 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING
TO 2 AM PST WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING
TO 2 AM PST WEDNESDAY. 

A STORM SYSTEM MOVING INLAND LATER TODAY WILL CAUSE WINDS TO
INCREASE OUT OF THE NORTH. THE STRONGEST WINDS WILL BE TUESDAY
AND STRONGEST SOUTH OF POINT PINOS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ560-220030-
/O.CON.KMTR.SC.Y.0146.091222T0900Z-091223T1000Z/
PIGEON POINT TO POINT PINOS TO 10 NM-
829 AM PST MON DEC 21 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM TUESDAY TO
2 AM PST WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM TUESDAY TO
2 AM PST WEDNESDAY. 

A STORM SYSTEM MOVING INLAND LATER TODAY WILL CAUSE WINDS TO
INCREASE OUT OF THE NORTH. THE STRONGEST WINDS WILL BE TUESDAY
AND STRONGEST SOUTH OF POINT PINOS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


THIS PRODUCT DOES NOT INCLUDE INFORMATION ON SEVERE THUNDERSTORMS 
AND WATERSPOUTS. SEE PRODUCTS SUCH AS SPECIAL MARINE 
WARNINGS...MARINE WEATHER STATEMENTS...WATCH COUNTY 
NOTIFICATIONS AND THE HAZARDOUS WEATHER OUTLOOK.
063 
WHUS76 KMTR 212233
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
233 PM PST MON DEC 21 2009

PZZ575-220645-
/O.EXT.KMTR.SC.Y.0146.091222T0900Z-091223T1900Z/
/O.CAN.KMTR.GL.W.0026.091222T1700Z-091223T1000Z/
WATERS FROM PIGEON PT. TO PT. PIEDRAS BLANCAS CA FROM 10 TO 60 NM-
233 PM PST MON DEC 21 2009

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 1 AM TUESDAY TO 11 AM
PST WEDNESDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS CANCELLED THE
GALE WARNING. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 1 AM
TUESDAY TO 11 AM PST WEDNESDAY. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ565-220645-
/O.EXT.KMTR.SC.Y.0146.091222T0900Z-091223T1000Z/
/O.CAN.KMTR.GL.W.0026.091222T1700Z-091223T1000Z/
POINT PINOS TO POINT PIEDRAS BLANCAS TO 10 NM-
233 PM PST MON DEC 21 2009

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 1 AM TUESDAY TO 2 AM
PST WEDNESDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS CANCELLED THE
GALE WARNING. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 1 AM
TUESDAY TO 2 AM PST WEDNESDAY. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ570-220645-
/O.EXT.KMTR.SC.Y.0146.091222T0400Z-091224T0000Z/
WATERS FROM PT. ARENA TO PIGEON PT. CA FROM 10 TO 60 NM-
233 PM PST MON DEC 21 2009

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 8 PM THIS EVENING TO
4 PM PST WEDNESDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 8 PM THIS EVENING
TO 4 PM PST WEDNESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ540-220645-
/O.EXT.KMTR.SC.Y.0146.091222T0400Z-091224T0000Z/
POINT ARENA TO POINT REYES TO 10 NM-
233 PM PST MON DEC 21 2009

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 8 PM THIS EVENING TO
4 PM PST WEDNESDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 8 PM THIS EVENING
TO 4 PM PST WEDNESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ545-220645-
/O.CON.KMTR.SC.Y.0146.091222T0400Z-091223T1000Z/
POINT REYES TO PIGEON POINT TO 10 NM-
233 PM PST MON DEC 21 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING
TO 2 AM PST WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING
TO 2 AM PST WEDNESDAY. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ560-220645-
/O.CON.KMTR.SC.Y.0146.091222T0900Z-091223T1000Z/
PIGEON POINT TO POINT PINOS TO 10 NM-
233 PM PST MON DEC 21 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM TUESDAY TO
2 AM PST WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM TUESDAY TO
2 AM PST WEDNESDAY. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


THIS PRODUCT DOES NOT INCLUDE INFORMATION ON SEVERE THUNDERSTORMS 
AND WATERSPOUTS. SEE PRODUCTS SUCH AS SPECIAL MARINE 
WARNINGS...MARINE WEATHER STATEMENTS...WATCH COUNTY 
NOTIFICATIONS AND THE HAZARDOUS WEATHER OUTLOOK.

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this gale warning went out at Dec 20, 8:39 PM PST, 5 hours 42 minutes earlier.

Area forecast discussion, Dec 20, 8:39 PM PST, 5 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA CA
839 PM PST SUN DEC 20 2009

.DISCUSSION...AS OF 8:38 PM PST SUNDAY...A COLD FRONT IS SLIDING
DOWN THE CWA THIS EVENING. SO FAR SONOMA NAPA AND MARIN COUNTIES
HAVE RECEIVED THE GREATEST AMOUNTS OF PRECIPITATION FROM THIS EVENT.
ON AVERAGE THESE COUNTIES HAVE RECEIVED BETWEEN 0.10 TO 0.20
INCHES OF PRECIPITATION. ACCORDING TO LATEST SCAN OF KMUX THE COLD
FRONT IS SLIDING SOUTH THROUGH SANTA CRUZ AND SANTA CLARA COUNTIES
DROPPING GENERALLY LIGHT AMOUNTS OF PRECIPITATION. AS THE FRONT SLID
OVER BEN LOMOND...LOCATED IN SANTA CRUZ COUNTY...APPROXIMATELY 0.03
INCHES OF PRECIPITATION FELL AND A TRACE OF PRECIPITATION FELL AT
SAN JOSE INTERNATIONAL AIRPORT.

ACCORDING TO THE LATEST IR SATELLITE IMAGE THE COLD FRONT IS
DISSIPATING AS IT CONTINUES TO SLIDE SOUTH. KMUX IS INDICATING THAT
THE LEADING EDGE OF THE COLD FRONT WILL SLIDE INTO NORTHERN PORTIONS
OF MONTEREY BAY WITHIN THE NEXT HALF HOUR. SHOWERS APPROACHING FROM
THE NORTHWEST...ALSO ASSOCIATED WITH THE COLD FRONT...WILL ALSO REACH
THE MONTEREY PENINSULA WITH THE NEXT HALF HOUR. ONCE THE COLD FRONT
PASSES SHOWERS SHOULD DIMINISH FOR THIS EVENING. HOWEVER...A SECOND
SHOT OF SHOWER ACTIVITY IS ON DECK FOR TOMORROW AFTERNOON...REFER
TO THE PREVIOUS DISCUSSION.

PREVIOUS DISCUSSION...THE NEXT SHOT OF PRECIPITATION WILL BE ON
MONDAY AS A SHORT WAVE TROUGH MOVES DOWN THE COAST. IT IS CURRENTLY
SEPARATING FROM THE MAIN LOW OFF THE OREGON COAST NEAR 42N/138W.
ALTHOUGH THIS IMPULSE STRENGTHENS AS IT MOVES ACROSS NORTHERN AND
CENTRAL CALIFORNIA...THERE IS NOT A WHOLE LOT OF MOISTURE TO WORK
WITH. ERGO...ONLY LIGHT AMOUNTS OF RAIN ARE EXPECTED. THE HIGHER
TERRAIN CAN EXPECT UP TO ANOTHER 1/2 INCH WITH VALLEY LOCATIONS
EXPERIENCING UP TO 1/4 INCH. THE DISTURBANCE WILL CONTINUE TO THE
SOUTHEAST ON TUESDAY WITH THE POSSIBILITY OF LINGERING MORNING
SHOWERS.

ON WEDNESDAY...HIGH PRESSURE BEGINS TO BUILD OVERHEAD RETURNING DRY
AND MILD CONDITIONS. THE RIDGE WILL REMAIN IN PLACE THROUGH
FRIDAY.

FOR THE WEEKEND...THE MODELS HAVE NOT SETTLED ON A SOLUTION BUT DO
INDICATE THE RIDGE WILL BREAKDOWN. THE ECMWF HAS COME MORE IN LINE
WITH THE GFS. ALSO...THE GFS ENSEMBLES ARE IN PRETTY GOOD
AGREEMENT AT THE 180 HOUR MARK. THEREFORE...HAVE CONTINUED THE TREND
OF RAIN CHANCES THROUGHOUT THE WEEKEND.

&&

.AVIATION...AS OF 10:00 PM SUNDAY...A NARROW LINE OF SHOWERS MOVED
THROUGH THE SFO BAY AREA AND IS APPROACHING THE MRY BAY AREA. LOW
CEILINGS ARE MOVING IN BEHIND THE FRONT. CEILINGS ARE EXPECTED TO
DROP TO AROUND 2000 FEET LATER TONIGHT AND THIS SHOULD BE THE
PREDOMINANT HEIGHT FOR MONDAY MORNING. SHOWERS COULD REDEVELOP
MONDAY MORNING WITH WINDS BECOMING LIGHT SOUTHEAST AS A SECONDARY
SHORTWAVE APPROACHES THE AREA.

VICINITY OF KSFO...BASES OF THE CEILINGS HAS LOWERED TO 2000-2500
FEET. THE LOW CEILINGS SHOULD LAST THROUGH THE NIGHT. SHOWERS COULD
REDEVELOP MONDAY MORNING WITH WINDS BECOMING SOUTHEAST 5-10 KT
AS A SECONDARY SHORTWAVE APPROACHES THE AREA. CLEAING IS EXPECTED IN
THE AFTERNOON WITH INCREASING WESTERLY WINDS.

KSFO BRIDGE APPROACH...SAME AS KSFO.

MRY BAY AREA TERMINALS...LOW CEILINGS HAVE DEVELOPED OFF THE MRY
PENINSULA AND IS AFFECTING MRY AND SNS. THESE LOW CEILINGS ARE
EXPECTED TO MIX OUT SHORTLY AS A NARROW LINE OF SHOWERS APPROACHES.
CEILINGS OF 3000-5000 FEET EXPECTED TO LINGER THROUGH MONDAY
MORNING BEHIND THE LINE OF SHOWERS.

&&

.MTR WATCHES/WARNINGS/ADVISORIES...
   .MON NGT...SCA...PT ARENA TO PT PIEDRAS BLANCAS OUT 60NM.
   .TUE MRNG..GALE WATCH...PIGEON PT TO PT PIEDRAS BLANCAS 10-60NM.
                        ...PT PINOS TO PT PIEDRAS BLANCAS OUT 10NM.

PUBLIC FORECAST: LARRY/EVANS
AVIATION/MARINE: W PI

NWS ON THE WEB AT WEATHER.GOV/SANFRANCISCO

Nearby

Gale Warnings in California, 2009Every gale warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.